Rivaroxaban/illness & pains

Hi, I've had APS since 1998 been on warfarin mostly but been on Rivaroxiban for about a year and a half. I have experienced headaches, aches in my arms and light headed. Most recently i was suffering from hayfever so i took hayfever tablets for about a week because i was working out doors alot, but as soon as i came off the hayfever tablets i have felt awful. I had a really bad cough and running nose for a week and a half, now seem to have cleared that but since Sunday night i have been feeling worse again.

I am now experiencing painful aches in chest, upper back and my left wrist and right elbow which seem to come on randomly at the same time but about one every hour (has been waking me up all night for two nights now). Feel really hot when the pain comes on and i have a slight pain in my lower back. These last for about 1-5mins, i have to stand and take deep breaths to make the pain go away.

Could i have damaged something through coughing alot?

Could it be Asthma? related?

Or is this just a side effected of the rivaroxiban?

Visited local GP and she said, my heart is good, my blood ox is good, my chest sounds clear

Has anyone felt similar to this or any advice?

Cant get appointment with my speacialist until september.

4 Replies

  • Hi,

    I will try to answer your question. I have heard that Rivaroxaban is not ok to use for APS-patiens with the higher INR. Where do you live?

    What was your therapeutic level for warfarin when you used it and did you have an APS-Specialist after diagnosed with APS in 1998. So why did you go off warfarin?

    I think you should call your APS-Specialist and tell him about your chest-pain (can be a symptom of APS) . Did your Specialist give you Rivaroxaban? Then you should call that clinic.

    We often have clear EEG, EKG, MRI (has been so for me) as some of us have microclots and they are not visible because they are so small but they do much damage to our body.

    We are not medical trained on this site, only try to help as we have the disease and know a little of APS because of that. If I were you I would not go with that pain in my chest but visit a hospital or call the Specialists clinic.

    My very best wishes to you and please let us hear how it goes for you!

    Kerstin in Stockholm

  • I think this requires a specialist. Can you try to bump up your appointment? Could be the new med isn't working well, could be muscle/spinal issues from coughing. .

    I keep shaking it, but I just can't get this darned magic wand to work.

    Good luck, and let us know.

  • I was on that medication when I saw Prof Hughes in April. After taking it for 3 months, I switched. I had some of the same symptoms you are experiencing. Like the chest pains & body aches. I felt like it was just wasn't getting me thin enough. I have switched to Pradaxa/dabigitran which Prof Hughes recommend. My symptoms are going away after almost 1 month. I agree you need to talk to your doctor.


  • Hi Designer 12,

    Good to hear from you!

    Hope Pradaxa/dabigitran will work for you. I am sure it will as Prof Hughes recommended it. I trust that gentleman Dr.


You may also like...